ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Majorana fermion representation for an antiferromagnetic spin-1/2 chain

Shastry, Sriram B and Sen, Diptiman (1997) Majorana fermion representation for an antiferromagnetic spin-1/2 chain. In: Physical Review B, 55 (5). pp. 2988-2994.

[img] PDF
Majorana-236.pdf
Restricted to Registered users only

Download (164Kb) | Request a copy

Abstract

We study the one-dimensional Heisenberg antiferromagnet with s = 1/2 using a Majorana representation of the s = 1/2 spins. A simple Hartree-Fock approximation of the resulting model gives a bilinear fermionic description of the model. This description is rotationally invariant and gives power-law correlations in the ‘‘ground state’’ in a natural fashion. The excitations are a two-parameter family of particles, which are spin- 1 objects. These are contrasted to the ‘‘spinon’’ spectrum, and the technical aspects of the representation are discussed, including the problem of redundant states.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 16 Mar 2007
Last Modified: 19 Sep 2010 04:35
URI: http://eprints.iisc.ernet.in/id/eprint/9768

Actions (login required)

View Item View Item